SMITH & NEPHEW, INC. GII PS INSERT SZ 7-8 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
71420844 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Unspecified Infection (1930); Metal Related Pathology (4530)
| Date of Event |
04/01/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, after a primary tka surgery was performed on (b)(6) 2015, the patient experienced massive insert wear and metallosis.This adverse event was treated by a revision surgery on (b)(6) 2015, in which a gii ps insert sz 7-8 9mm was exchanged.Patient's current health status is unknown.
Event or Problem Description
It was reported that, after a primary tka surgery was performed on (b)(6) 2015, the patient experienced early infection.This adverse event was treated by a revision surgery on march 2015, in which a gii ps insert sz 7-8 9mm was exchanged.Patient's current health status is unknown.
Additional Manufacturer Narrative
Corrected data: b5 (narrative updated), d10 (concomitants updated to include lot numbers), h6 (health effect - clinical code, type of investigation).Results of investigation: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that infection is a known risk in any surgical procedure and is highly likely of an exogenous nature.It cannot be concluded the reported infection was associated with the implant.The patient impact is determined to be treatment with medication and a ii-stage revision.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the patella, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events.For the rest of the reported devices, a review of complaint history revealed similar events over the previous 12 months, but no similar events for the batches based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that acute post-surgical wound infection has been identified as a possible adverse effect.Active, local infection or previous intra-articular infections are identified in contraindications for total knee replacement.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
Event or Problem Description
It was reported that, after a primary tka surgery was performed on (b)(6) 2015 the patient experienced early infection.This adverse event was treated by a revision surgery on (b)(6) 2015, in which a gii ps insert sz 7-8 9mm was exchanged.Patient's current health status is unknown.